Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 136, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 22, 2010, 4:25 PM EDT for Delaware County, Philadelphia County, Pennsylvania; 4 counties in New Jersey. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2010, 4:25 PM EDT (20:25 UTC)
- Expired
- Aug 22, 2010, 5:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 50 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
518 WUUS51 KPHI 222025 SVRPHI NJC001-005-007-015-PAC045-101-222130- /O.NEW.KPHI.SV.W.0136.100822T2025Z-100822T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 425 PM EDT SUN AUG 22 2010 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA... SOUTHWESTERN PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA... EXTREME NORTH CENTRAL ATLANTIC COUNTY IN SOUTHERN NEW JERSEY... WEST CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY... CAMDEN COUNTY IN SOUTHERN NEW JERSEY... NORTHERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY... * UNTIL 530 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODBURY HEIGHTS...OR 11 MILES SOUTHWEST OF CAMDEN...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODBURY HEIGHTS...DEPTFORD...WOODBURY AND PITMAN AROUND 430 PM EDT... WESTVILLE AROUND 435 PM EDT... BELLMAWR AROUND 440 PM EDT... TURNERSVILLE AROUND 445 PM EDT... MAGNOLIA AROUND 450 PM EDT... LINDENWOLD AROUND 500 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO SMALL HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3996 7478 3967 7475 3970 7530 3988 7530 TIME...MOT...LOC 2025Z 264DEG 15KT 3980 7517 $$ HEAVENER
2 follow-up statements
657 WWUS51 KPHI 222056 SVSPHI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 456 PM EDT SUN AUG 22 2010 PAC045-101-222103- /O.CAN.KPHI.SV.W.0136.000000T0000Z-100822T2130Z/ DELAWARE PA-PHILADELPHIA PA- 456 PM EDT SUN AUG 22 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PHILADELPHIA AND SOUTHEASTERN DELAWARE COUNTIES IS CANCELLED... LAT...LON 3988 7512 3996 7478 3967 7475 3970 7530 TIME...MOT...LOC 2053Z 264DEG 15KT 3981 7502 $$ NJC001-005-007-015-222130- /O.CON.KPHI.SV.W.0136.000000T0000Z-100822T2130Z/ CAMDEN NJ-GLOUCESTER NJ-ATLANTIC NJ-BURLINGTON NJ- 456 PM EDT SUN AUG 22 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WEST CENTRAL BURLINGTON...EXTREME NORTH CENTRAL ATLANTIC... NORTHERN GLOUCESTER AND CAMDEN COUNTIES... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STRATFORD...OR 9 MILES SOUTHEAST OF CAMDEN...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GIBBSBORO...VOORHEES...SPRINGDALE AND GREENTREE BY 505 PM EDT... BERLIN BY 510 PM EDT... MARLTON LAKES BY 515 PM EDT... LAT...LON 3988 7512 3996 7478 3967 7475 3970 7530 TIME...MOT...LOC 2053Z 264DEG 15KT 3981 7502 $$ HEAVENER
856 WWUS51 KPHI 222121 SVSPHI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 521 PM EDT SUN AUG 22 2010 NJC001-005-007-015-222130- /O.CON.KPHI.SV.W.0136.000000T0000Z-100822T2130Z/ CAMDEN NJ-GLOUCESTER NJ-ATLANTIC NJ-BURLINGTON NJ- 521 PM EDT SUN AUG 22 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WEST CENTRAL BURLINGTON...EXTREME NORTH CENTRAL ATLANTIC... CENTRAL GLOUCESTER AND SOUTHERN CAMDEN COUNTIES... THE THUNDERSTORM DOES NOT APPEAR TO HAVE ANY MORE SEVERE CHARACTERISTICS AT THIS TIME, HOWEVER, VERY HEAVY RAIN AND A FEW GUSTS UP TO 40 MPH CAN NOT BE RULED OUT. THIS STORM WAS LOCATED NEAR MARLTON LAKES...OR 13 MILES SOUTHEAST OF CAMDEN...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... MEDFORD LAKES BY 530 PM EDT... LAT...LON 3988 7501 3989 7479 3967 7475 3969 7516 TIME...MOT...LOC 2117Z 264DEG 15KT 3982 7489 $$ HEAVENER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:23 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 22, 4:23 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 423 PM EDT SUN AUG 22 2010 .SYNOPSIS... SHOWERY LOW PRESSURE CENTERED NEAR BINGHAMTON NEW YORK WILL BE LOCATED SOUTH OF LONG ISLAND BY MONDAY MORNING AND THEN DRIFT NORTHEAST TOWARD THE MARITIMES LATER TUESDAY INTO WEDNESDAY. ONE WEAK COOL FRONT WILL CROSS OUR REGION THIS EVENING AND A STRONGER BACK DOOR COLD FRONT WILL MOVE SOUTHWEST THROUGH OUR AREA LATER MONDAY OR MONDAY NIGHT BOTH WITH SHOWERS AND VERY UNSETTLED WEATHER. ANOTHER COOL FRONT SHOULD CROSS THE REGION AROUND THURSDAY. THEREAFTER...HIGH PRESSURE WILL SLOWLY BUILD IN FROM THE WEST LATE THIS WEEK INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ONGOING STRONG CONVECTION AHEAD OF WEAK CFP WITH IN ESSENCE DRIER AIR FOLLOWING OVERNIGHT TO LOWER KI AND END THE SHOWER THREAT EXCEPT POSSIBLY NE CORNER PA AND FAR N NJ NEAR THE ESEWD AND DEEPENING- EXPANDING CYCLONIC CIRCULATION SYSTEM. SYNOPSIS HAS THE ESSENTIALS OF SFC FEATURES. ONCE WE CLEAR THE STRONG CONVECTION FM W TO E EARLY THIS EVENING... THE POPS LOWER FROM WSW TO ENE. CONFIDENCE IS BELOW AVG ON POP DECREASE DETAILS AND I MAY BE 30 PERCENT TOO HIGH AFTER 00Z THIS EVENING IN THE SW 2/3RDS OF OUR CWA. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... BLENDED GFS/NAM MOS FOR WINDS/TEMPS/DEWPOINTS AND LEANED THE BACKDOOR TO THE COMBINED UKMET/ECMWF/GGEM SOLN IN PLACE OF THE SEEMINGLY OUTLIER NAM WHICH LOOKS TOO FAR NORTH TOO LONG. 09Z SREF POPS WHICH ARE CONSIDERABLY HIGHER THAN THE METNAM BUT ALSO MORE IN LINE WITH 12Z UKMET/GFS/GGEM QPF. MONDAY...WARM AND A BIT HUMID AHEAD OF THE BACKDOOR VCNTY SANDY HOOK AND ENOUGH MLCAPE/INSTABILITY/UPSLOPE SHOULD DEVELOP TO FORM A DECENT BAND OF SHOWERS/ISOLATED TSTMS ALONG THE BACKDOOR WITH GUSTY NE WINDS TO FOLLOW ITS PASSAGE. THIS BACK DOOR COOL FRONT PROBABLY WONT MAKE IT DOWN TO CAPE MAY AND DELAWARE MARYLAND E SHORE UNTIL MONDAY NIGHT. MONDAY NIGHT-WEDNESDAY...PATCHES OF SHOWERS HERE AND THERE AND SO WHILE IT WONT BE RAINING ALL THE TIME LIGHT TO POSSIBLY MODERATE AMOUNTS OF RAIN POSSIBLE OVER 70 PERCENT OF THE CWA DUE TO LOW LVL CONVERGENCE OFF THE OCEAN...AND CYCLONIC FLOW CIRCULATING PATCHES OF UNSTABLE MOIST LAPSE RATES SOUTHWEST WITHIN A WEAK TROWAL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A SECONDARY COLD FRONT WILL CROSS THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY, POSSIBLY TOUCHING OFF A FEW SHOWERS WEDNESDAY NIGHT AND A THUNDERSTORM OR TWO THURSDAY. LOW TEMPERATURES WEDNESDAY NIGHT WILL BE IN THE UPPER 50S AND 60S. HIGHS ON THURSDAY WILL BE IN THE MID 70S TO MID 80S. A LARGE HIGH PRESSURE SYSTEM WILL THEN PUSH IN FROM THE WEST AND DOMINATE OUR WEATHER RIGHT THROUGH THE WEEKEND. FAIR DRY WEATHER WILL BE THE RULE. INITIALLY, TEMPERATURES WILL DROP A BIT, BUT WILL BEGIN TO REBOUND OVER THE WEEKEND. LOWS BOTH THURSDAY NIGHT AND FRIDAY NIGHT WILL RANGE FROM AROUND 50 IN THE POCONOS TO THE LOWER AND MID 60S IN THE SOUTHERN COASTAL AREAS. HIGHS FRIDAY WILL BE IN THE 70S TO LOWER 80S. SATURDAY AND SATURDAY NIGHT WILL BE A TAD MILDER WITH HIGHS IN THE MID 70S TO MID 80S AND LOWS MID 50S TO UPPER 60S. SUNDAY WILL BE EVEN WARMER WITH HIGHS MAINLY IN THE 80S. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. COMPLEX AND DIFFICULT WEATHER IS UNFOLDING THIS AFTERNOON...AT LEAST IN SO FAR AS THE DETAILS ARE CONCERNED...WHICH IS WHAT OUR USERS AND CUSTOMERS WANT TO KNOW ABOUT. MODEL GUIDANCE IS NOT EXACTLY IN LOCKSTEP...AND WITH DIFFERENT GUIDANCE SOLUTIONS ONE MUST TRY TO ASSESS WHICH ONE IS MORE CORRECT. AS SUCH...CONFIDENCE IN THE LARGE-SCALE SITUATION IS HIGH...BUT BECOMES LOW AS ONE MICROSCOPES IN TO THE DETAILS. INITIALLY AT 19Z...LOW PRESSURE TO OUR NORTHWEST...WITH A TRAILING COLD FRONT...IS EXPECTED TO MOVE EAST-SOUTHEASTWARD THIS EVENING AND FLOW INTO NORTHERN NEW JERSEY...FAR SOUTHEASTERN NEW YORK...AND THE NEW YORK BIGHT AREA TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE TAF SITES BUT LIKELY DIMINISH GRADUALLY FROM WEST TO EAST DURING THIS AFTERNOON AS THE FRONT MOVES EASTWARD AND DIURNAL EFFECTS SUBSIDE. CEILINGS WERE IN THE PROCESS OF IMPROVING...AND MOST SITES HAD BECOME VFR EARLY THIS AFTERNOON. SO...VFR CONDITIONS WILL BE FORECAST THIS AFTERNOON AND EARLY TONIGHT...WITH TEMPORARY LOWER CONDITIONS IN PRECIPITATION...AND THEN BE BROUGHT TO MARGINAL VFR CEILINGS OVERNIGHT. PATCHY FOG WILL BE INCLUDED IN A TEMPO GROUP FOR THE RURAL TAF SITES...AS A GOOD BIT OF RAIN HAS OCCURRED. THE WILD CARD IS THE WINDS. IF THEY ACTUALLY BECOME WEST OR NORTHWEST AS THE NAM MOS PROGS...AND MAINTAIN SOME SPEED OF 5 KNOTS OR A LITTLE MORE...THEN THE FOREGOING MAY WORK. IF WINDS DROP OR A SOUTHEAST OR EAST WIND DEVELOPS AS THE GFS MOS SUGGESTED...THEN CONDITIONS COULD BE LOWER. SO...AS THE FRONT WORKS OFFSHORE WINDS ARE EXPECTED TO BE MOSTLY A WESTERLY COMPONENT TONIGHT. THEN...A SPOKE WORKING AROUND THE UPPER LOW APPEARS TO MOVE THROUGH DURING MONDAY. AS THIS OCCURS...WINDS SHOULD BECOME NORTH AND NORTHEAST DURING MONDAY AS THE SURFACE REFLECTION MOVES SOUTHWARD OR SOUTHEASTWARD...WITH WINDS BECOMING NORTHEAST DURING MONDAY AFTERNOON FOR THE 30 HOUR KPHL TAF. WITH MOISTURE AND SOME FORCING...A VICINITY REMARK WITH A CB APPENDED TO THE STRATOCUMULUS WAS USED TO ADDRESS THE EXPECTED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DURING LATER MONDAY MORNING AND INTO THE AFTERNOON. OUTLOOK... AS THE AREA IS EXPECTED TO RESIDE IN A NORTHEAST FLOW REGIME MONDAY NIGHT AND TUESDAY LOW CONDITIONS ARE EXPECTED...AT LEAST MARGINAL VFR AND LIKELY IFR CEILINGS FOG AND PERHAPS SOME RAIN OR DRIZZLE. AS THE SYSTEM GRADUALLY MOVES AWAY WEDNESDAY, SOME IMPROVEMENT SHOULD TAKE PLACE. LONG RANGE GUIDANCE WAS INDICATING THE POSSIBILITY OF ANOTHER FRONT BY OR DURING THURSDAY...WITH HIGH PRESSURE EDGING NEARER TO THE AREA FROM THE WEST FRIDAY. && .MARINE... GOOD INFLOW WAS NOTED OVER OUR NORTHERN ZONES INTO THE LOW PRESSURE AREA JUST TO OUR NORTHWEST THIS AFTERNOON...BUT THIS IS FORECAST TO DIMINISH THIS EVENING AS THE LOW MOVES CLOSER AND THEN INTO OUR AREA. OTHERWISE GUSTY WINDS WERE OCCURRING IN THE VICINITY OF SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS THIS AFTERNOON... AND THESE ARE BEING HANDLED WITH MARINE WEATHER STATEMENTS AND LOCAL SPECIAL MARINE WARNINGS. ALSO...WAVEWATCH GUIDANCE SEEMS TO BE RUNNING ABOUT 1.5 FEET TOO HIGH THIS AFTERNOON. IT WAS DECIDED TO REFRAIN FROM ISSUING A SMALL CRAFT ADVISORY WITH THIS AFTERNOON/S FORECAST ISSUANCE. AS THE LOW AND TRAILING FRONT MOVE JUST OFFSHORE LATER TONIGHT...WINDS SHOULD SHIFT TO MORE OF A WESTERLY COMPONENT. BUT AS A WEAK FRONT CIRCULATES AROUND THE LOW AND THROUGH OUR AREA MONDAY...WINDS ARE EXPECTED TO SHIFT TO NORTH AND THEN NORTHEAST. THE FLOW WILL INTENSIFY SOMEWHAT MONDAY NIGHT AND WAVES WILL RESPOND...ALTHOUGH AT THIS TIME WAVEWATCH OUTPUT IS THOUGHT TO BE TOO HIGH BY A FOOT OR TWO. SINCE THIS IS FORECAST TO OCCUR LATER IN OUR THIRD PERIOD...AND CONFIDENCE IS LESS THAN STELLAR...IT WILL BE LEFT TO A LATER SHIFT TO ISSUE AN ADVISORY WHEN CONFIDENCE WILL HOPEFULLY INCREASE. THE OFFSHORE LOW IS FORECAST TO MOVE NORTHEASTWARD WEDNESDAY AND ALLOW CONDITIONS TO IMPROVE...BUT ANOTHER FRONT MAY MOVE THROUGH THE AREA BY OR DURING THURSDAY. HIGH PRESSURE MAY BUILD TOWARD THE COAST FROM THE WEST FRIDAY. WITH THE PROXIMITY OF THE FULL MOON...AND THE NORTHEAST ONSHORE FLOW...STORM SURGE GUIDANCE WAS SHOWING STRONGLY ELEVATED TIDES IN PRIOR MODEL RUNS FOR MONDAY NIGHT INTO WEDNESDAY...WITH ANOMALIES JUST OVER PLUS ONE FOOT. HOWEVER...THE POSITIVE ANOMALIES HAVE LESSENED...AND AT THIS POINT THE CURRENT NUMBERS WOULD NOT EVEN BRING US UP TO MINOR TIDAL FLOODING LEVELS. HOWEVER...THIS SITUATION BEARS WATCHING AND SOME MINOR TIDAL FLOODING MAY BECOME POSSIBLE IF FUTURE FORECASTS OF TIDAL ANOMALIES INCREASE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG 422 NEAR TERM...DRAG 422 SHORT TERM...DRAG 422 LONG TERM...RPW AVIATION.../ MARINE.../
Hazardous weather outlook, Aug 22, 3:41 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT SUN AUG 22 2010 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-231200- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 341 PM EDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN IS LIKELY TIL ABOUT 6 PM TO 9 PM MAINLY ALONG AND EAST OF THE DELAWARE WITH POCKETS OF BRIEF POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. ADDITIONALLY...ONE OR TWO STORMS MAY PRODUCE DAMAGING WIND GUSTS IN NEW JERSEY AND DELAWARE UNTIL ABOUT 9 PM AT THE LATEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ004-NJZ014-024>026-231200- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 341 PM EDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE COAST OF NEW JERSEY INTO TONIGHT. LOCALLY HEAVY RAIN IS LIKELY TIL ABOUT 9 PM WITH POCKETS OF BRIEF POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. ADDITIONALLY... ONE OR TWO STORMS MAY PRODUCE DAMAGING WIND GUSTS UNTIL 9 PM AT THE LATEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE MAY BE MINOR TIDAL RELATED OVERWASH DURING THE MONDAY AND TUESDAY EVENING HIGH TIDE CYCLES AS A RESULT OF ONSHORE FLOW AND SOMEWHAT BUILDING SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-231200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 341 PM EDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY PRODUCE STRONG SOUTHWEST WIND GUSTS TO NEAR 40 KNOTS UNTIL ABOUT 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW PROBABILITY OF A FAIR STRONG GUSTY THUNDERSTORM MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DRAG
In the hours before
Special weather statement, Aug 22, 2:45 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN AUG 22 2010
DEZ003-004-221945-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
245 PM EDT SUN AUG 22 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES SOUTHEAST OF GEORGETOWN...
MOVING NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL BE NEAR LONG
NECK...ELLENDALE AROUND 300 PM...DEWEY BEACH...REHOBOTH BEACH AROUND
315 PM...HENLOPEN ACRES AND LEWES AROUND 330 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS THAN
AN HOUR WITH THESE STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3845 7517 3845 7543 3846 7556 3882 7545
3885 7522 3880 7516 3879 7511 3881 7509
3880 7507 3847 7503 3844 7511
HAYESSpecial weather statement, Aug 22, 2:50 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT SUN AUG 22 2010
MDZ012-015-020-221945-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
250 PM EDT SUN AUG 22 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT AND
QUEEN ANNE'S COUNTIES...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES NORTHWEST OF CENTERVILLE...
MOVING EAST AT 25 MPH. THESE THUNDERSTORMS WILL BE NEAR ROCK HALL
AROUND 300 PM...LANGFORD AROUND 315 PM...KINGSTOWN...CHESTERTOWN
AROUND 330 PM...CHURCH HILL AND MORGNEC AROUND 345 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN
HOUR WITH THESE STORMS. THIS MUCH RAIN WILL RESULT IN WATER PONDING
ON ROADS AND WILL CAUSE ROADSIDE DITCHES AND SMALL STREAMS TO FILL
QUICKLY .
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3924 7623 3927 7622 3930 7619 3933 7580
3906 7580 3907 7623 3908 7624 3914 7626
3915 7628 3916 7628
HAYESSpecial weather statement, Aug 22, 2:56 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT SUN AUG 22 2010
DEZ001-MDZ008-NJZ015>019-PAZ067>071-222000-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
MERCER NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
256 PM EDT SUN AUG 22 2010
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CECIL...CHESTER...DELAWARE...GLOUCESTER...MERCER...MONTGOMERY...NEW
CASTLE...PHILADELPHIA AND SALEM COUNTIES...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
WEST CHESTER TO SOUTH OF NEWARK...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR TALLEYVILLE...SPRING CITY AROUND 300
PM...COLLEGEVILLE...EVANSBURG AROUND 315 PM...SKIPPACK...TROUT LAKE
AROUND 330 PM...KULPSVILLE...WEST CONSHOHOCKEN AROUND 345
PM...BECKETT AND GIBBSTOWN AROUND 400 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL WITH THESE
STORMS IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET
FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3962 7509 3956 7591 3985 7561 4024 7567
4029 7484 3990 7478
HAYESSpecial weather statement, Aug 22, 3:18 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 318 PM EDT SUN AUG 22 2010 DEZ001-NJZ016>019-PAZ067>071-222015- BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA- NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ- 318 PM EDT SUN AUG 22 2010 ...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN... CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE... PHILADELPHIA AND SALEM COUNTIES... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR WOODLYN...UPLAND AROUND 330 PM...RIDLEY PARK...PROSPECT PARK AROUND 345 PM...SOUTH PHILADELPHIA...YEADON AROUND 400 PM...CAMDEN AND WOODLYNNE AROUND 415 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 4019 7485 3994 7471 3972 7552 3988 7562 HAYES
Special weather statement, Aug 22, 3:29 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT SUN AUG 22 2010
DEZ001-MDZ008-012-NJZ016-017-021-222030-
CECIL MD-CUMBERLAND NJ-GLOUCESTER NJ-KENT MD-NEW CASTLE DE-SALEM NJ-
329 PM EDT SUN AUG 22 2010
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CUMBERLAND...
GLOUCESTER...KENT...NEW CASTLE AND SALEM COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MIDDLETOWN...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR MOUNT PLEASANT...MIDDLETOWN AROUND
345 PM...PORT PENN...SAINT GEORGES AROUND 400 PM...SALEM...PENNSVILLE
AROUND 415 PM...ALLOWAY AND WOODSTOWN AROUND 430 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3968 7553 3962 7560 3959 7559 3969 7551
3976 7534 3951 7521 3944 7550 3948 7556
3950 7557 3956 7553 3958 7554 3958 7556
3946 7558 3943 7554 3935 7589 3951 7597
HAYESSpecial weather statement, Aug 22, 4:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT SUN AUG 22 2010
DEZ001>003-MDZ012-015-019-020-NJZ016>018-021-022-222115-
ATLANTIC NJ-CAMDEN NJ-CAROLINE MD-CUMBERLAND NJ-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-TALBOT MD-
418 PM EDT SUN AUG 22 2010
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAROLINE...
CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE...QUEEN ANNE'S...SALEM...
SUSSEX AND TALBOT COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
WILMINGTON TO 15 MILES WEST OF EASTON...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR ALLOWAY...SKIPTON AROUND 430 PM...
GREENWICH...CORDOVA AROUND 445 PM...ELMER...TANYARD AROUND 500
PM...CEDARVILLE AND NEWFIELD AROUND 515 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3887 7626 3882 7620 3893 7620 3925 7581
3957 7556 3957 7555 3946 7558 3932 7543
3935 7540 3948 7556 3964 7551 3962 7489
3918 7515 3934 7535 3932 7543 3902 7533
3871 7576 3871 7635 3876 7640
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:00 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 60 min |
| Aug 22, 2:02 PM EDT | Special Weather Statement | PHI | Delaware | 58 min |
| Aug 22, 2:56 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery, Philadelphia | 64 min |
| Aug 22, 3:11 PM EDT | Areal Flood Advisory | PHI | Delaware | 2 hr |
| Aug 22, 3:18 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 57 min |
| Aug 22, 3:25 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Delaware, Montgomery, Philadelphia | 65 min |
| Aug 22, 3:44 PM EDT | Tornado Warning | PHI | Delaware, Philadelphia | 31 min |
| Aug 22, 4:07 PM EDT | Areal Flood Advisory | PHI | Philadelphia | 113 min |
| Aug 22, 6:30 PM EDT | Special Weather Statement | PHI | Bucks | 60 min |
| Aug 22, 12:23 PM EDT | Special Weather Statement | PHI | Ocean | 22 min |
| Aug 22, 12:42 PM EDT | Special Weather Statement | PHI | Ocean | 48 min |
| Aug 22, 1:09 PM EDT | Special Weather Statement | PHI | Atlantic | 66 min |
| Aug 22, 1:12 PM EDT | Special Weather Statement | PHI | Monmouth | 63 min |
| Aug 22, 1:14 PM EDT | Special Weather Statement | PHI | Morris, Somerset | 61 min |
| Aug 22, 1:30 PM EDT | Special Weather Statement | PHI | Monmouth | 60 min |
| Aug 22, 1:57 PM EDT | Special Weather Statement | PHI | Morris | 63 min |
| Aug 22, 2:00 PM EDT | Special Weather Statement | PHI | Monmouth | 60 min |
| Aug 22, 2:21 PM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 22, 2:25 PM EDT | Special Weather Statement | PHI | Morris | 35 min |
| Aug 22, 2:32 PM EDT | Special Weather Statement | PHI | Salem | 58 min |
| Aug 22, 3:29 PM EDT | Special Weather Statement | PHI | Salem | 61 min |
| Aug 22, 4:31 PM EDT | Special Weather Statement | PHI | Hunterdon, Middlesex, Somerset | 59 min |
| Aug 22, 4:39 PM EDT | Special Weather Statement | PHI | Somerset | 66 min |
| Aug 22, 5:04 PM EDT | Special Weather Statement | PHI | Salem | 56 min |
| Aug 22, 5:14 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 2 hr |
| Aug 22, 5:18 PM EDT | Special Weather Statement | PHI | Middlesex, Morris | 57 min |
| Aug 22, 5:31 PM EDT | Special Weather Statement | PHI | Camden | 59 min |
| Aug 22, 5:43 PM EDT | Areal Flood Advisory | PHI | Morris, Somerset | 2 hr |
| Aug 22, 7:13 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 62 min |
| Aug 22, 7:23 PM EDT | Special Weather Statement | PHI | Burlington, Monmouth, Ocean | 67 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.